MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 4MM15CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 4MM15CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400415X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for testing and evaluation.A review of the manufacturing documentation associated with this lot# 82150753 presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of the 4mm x 15cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) could not be filled and it's ruptured.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon did not inflate normally.The maximum inflation pressure was 3atms.The balloon did not maintain pressure during inflation.Pressure was not maintained: the balloon did not burst and neither did the shaft.The balloon did not seem to ¿stick¿ to a stent.The balloon did not deflate or re-wrap properly, and the balloon catheter was removed with greater effort.The balloon catheter did not kink while being used.The balloon catheter was removed easily: from the vessel, guidewire but was not removed easily from the sheath or rotating hemostatic valve.The product was removed intact (in one piece) from the patient.Another balloon was used for pre-dilation.There was no reported patient injury.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly b4,g4,g6,h1,h2,h3 and h6 this device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of the 4mm x 15cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) could not be filled and it's ruptured.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon did not inflate normally.The maximum inflation pressure was 3atms.The balloon did not maintain pressure during inflation.Pressure was not maintained: the balloon did not burst and neither did the shaft.The balloon did not seem to ¿stick¿ to a stent.The balloon did not deflate or re-wrap properly, and the balloon catheter was removed with greater effort.The balloon catheter did not kink while being used.The balloon catheter was removed easily: from the vessel, guidewire but was not removed easily from the sheath or rotating hemostatic valve.The product was removed intact (in one piece) from the patient.Another balloon was used for pre-dilation.It was noted , when an inflation device was attached to the inflation lumen port of the device.Required pressure was applied to the device to inflate the balloon, without success.The balloon couldn¿t be inflated.Also, the balloon was observed intact there was no reported patient injury.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly d8,d9 ,g4,g6,h1,h2,h3 ,h4,h5.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the balloon of the 4mm x 15cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter (bc) could not be filled and ruptured.The user was able to depress the plunger into the syringe/indeflator when trying to inflate.The balloon did not inflate normally.The maximum inflation pressure was 3atms.The balloon did not maintain pressure during inflation.The balloon did not seem to ¿stick¿ to a stent.The balloon did not deflate or re-wrap properly, and the balloon catheter was removed with great effort.The balloon catheter did not kink while being used.The balloon catheter removed easily from the vessel and guidewire.But did not remove easily from the sheath or rotating hemostatic valve.The product was removed intact (in one piece) from the patient.Another balloon was used for pre-dilation.It was noted, when an inflation device was attached to the inflation lumen port of the device.Required pressure was applied to the device to inflate the balloon, without success.There was no reported patient injury.One product was returned for analysis.A non-sterile powerflex pro 5mm15cm 135 pta balloon catheter was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon appears to have not been previously inflated.No anomalies were observed on the unit.Per functional analysis, an inflation device was attached to the inflation lumen port of the device.Required pressure was applied to the device to inflate the balloon, without success.The balloon couldn¿t be inflated.Also, the balloon was observed intact.Cross sections were made in the body of the powerflex pro to observe the inflation lumen.The geometry and direction of the inflation lumen changes as the lumen approaches the balloon, impeding the inflation of it.Change occurs approximately at 2 mm from proximal seal.A product history record (phr) review of lot 82150753 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported "balloon - burst" was not confirmed since the balloon would not inflate during inflation testing.The balloon was observed intact.However, the reported ¿balloon - inflation difficulty¿ was confirmed during device analysis.The geometry and direction of the inflation lumen changes as the lumen approaches the balloon; therefore, impeding the inflation of the balloon.According to the instructions for use, which is not intended as a mitigation of risk, ¿flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Do not advance or withdraw the pta catheter within the vasculature unless the catheter is preceded by a guidewire.Carefully advance the catheter through a sheath or guide catheter through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected stenosis.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Using fluoroscopy and the radiopaque marker bands, position the catheter at the appropriate location.When an acceptable position has been obtained, inflate the balloon to achieve the desired dilatation.Caution: do not exceed the rated burst pressure.Higher pressures may damage the balloon or catheter or overdistend the selected artery.Warning: inflation at a high rate may damage the balloon.¿ the root cause could not be conclusively determined; however, it appears to be related to the manufacturing process of the product.A risk assessment to address this issue has been initiated.

Brand Name
POWERFLEXPRO 4MM15CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
av prado sur 150 2d0 piso
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11176570
Report Number9616099-2021-04202
Device Sequence Number4104077
Product Code LIT
UDI-Device Identifier20705032059258
UDI-Public20705032059258
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number4400415X
Device Catalogue Number4400415X
Device Lot Number82150753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer01/21/2021
02/16/2021
03/26/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/16/2021
03/16/2021
04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight68